U.S. doctors online nowAsk doctors free
Bolingbrook, IL
A 18-year-old female asked:

i was wounding if higher testosterone levels in women cause acne? if so what can i do to lower my testosterone and increase my estrogen levels?

2 doctor answers3 doctors weighed in
Dr. Seema Patel
Holistic Medicine 27 years experience
Possibly: Acne can be caused by many things such as diets high in refined sugars, dairy, hormonal fluctuations and pcos (women with higher testosterone). It is difficult to decrease testosterone levels but you can try vitex (chasteberry) from otc to balance yourself, use birth control such as yaz/yasmin, can help.
Dr. Arlo Miller
Dermatology 15 years experience
Yes and no: High testosterone levels can certainly make acne worse. However, if tests show abnormally high levels of testosterone, you need to rule out cancer as a cause. Most of the time, testosterone levels are within the normal range, but hormonal therapy may still be appropriate. Certain oral contraceptives can reduce the production of testosterone and reduce its effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 8, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.